Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 68, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 10, 2015, 2:43 AM EDT for 4 counties in Kentucky; Harrison County, Indiana. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2015, 2:43 AM EDT (06:43 UTC)
- Expired
- Apr 10, 2015, 3:10 AM EDT
- In force
- 27 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Harrison County, IN, Bullitt County, KY, Hardin County, KY, Jefferson County, KY, Meade County, KY
The radar
The Louisville radar (KLVX), 6 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 3:06 AM EDT | TSTM WND DMG | Fairdale, KY | TREES UPROOTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 1:37 AM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
678
WUUS53 KLMK 100643
SVRLMK
INC061-KYC029-093-111-163-100725-
/O.NEW.KLMK.SV.W.0068.150410T0643Z-150410T0725Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
243 AM EDT FRI APR 10 2015
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
WESTERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
NORTH CENTRAL HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHWESTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHEASTERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 325 AM EDT
* AT 242 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BRANDENBURG TO 13 MILES SOUTH OF BRANDENBURG...AND
MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
VALLEY STATION AND PLEASURE RIDGE PARK AROUND 305 AM EDT.
FAIRDALE AND SHEPHERDSVILLE AROUND 310 AM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LACONIA...ROCK HAVEN...PILCHER
LANDING...HUGHES LANDING...GRAHAMTON...FLAHERTY...NEW BOSTON...DIETZ
ACRES...FORT KNOX AND HOWARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3819 8594 3819 8590 3808 8568 3794 8566
3781 8616 3783 8619 3791 8619 3799 8627
TIME...MOT...LOC 0643Z 246DEG 50KT 3799 8618 3793 8615
3782 8617
HAIL...0.75IN
WIND...60MPH
$$
ZT3 follow-up statements
796
WWUS53 KLMK 100655
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
255 AM EDT FRI APR 10 2015
INC061-KYC029-093-111-163-100725-
/O.CON.KLMK.SV.W.0068.000000T0000Z-150410T0725Z/
HARRISON IN-JEFFERSON KY-MEADE KY-BULLITT KY-HARDIN KY-
255 AM EDT FRI APR 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
HARDIN...NORTHWESTERN BULLITT...EAST CENTRAL MEADE...SOUTHWESTERN
JEFFERSON AND SOUTHEASTERN HARRISON COUNTIES UNTIL 325 AM EDT...
AT 252 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF BRANDENBURG TO 11 MILES EAST OF
BRANDENBURG TO 12 MILES SOUTHEAST OF BRANDENBURG...AND MOVING
NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
PLEASURE RIDGE PARK AND VALLEY STATION AROUND 305 AM EDT.
FAIRDALE AND SHEPHERDSVILLE AROUND 310 AM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ELIZABETH...STITES...CUPIO...
SUGAR GROVE...HAPPY HOLLOW...FISHTOWN...LOTTICK CORNER...
BRIDGEPORT...PITTS POINT AND BARRALLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3808 8568 3794 8566 3784 8604 3795 8604
3803 8619 3819 8594 3819 8590
TIME...MOT...LOC 0655Z 246DEG 50KT 3808 8603 3798 8593
3788 8597
HAIL...0.75IN
WIND...60MPH
$$
ZT983
WWUS53 KLMK 100702
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
302 AM EDT FRI APR 10 2015
KYC093-163-100712-
/O.CAN.KLMK.SV.W.0068.000000T0000Z-150410T0725Z/
MEADE KY-HARDIN KY-
302 AM EDT FRI APR 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HARDIN AND EAST
CENTRAL MEADE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3808 8568 3794 8566 3790 8582 3803 8593
3811 8607 3819 8595 3819 8590
TIME...MOT...LOC 0702Z 246DEG 50KT 3815 8595 3806 8576
3796 8580
$$
INC061-KYC029-111-100725-
/O.CON.KLMK.SV.W.0068.000000T0000Z-150410T0725Z/
HARRISON IN-JEFFERSON KY-BULLITT KY-
302 AM EDT FRI APR 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BULLITT...SOUTHWESTERN JEFFERSON AND EAST CENTRAL HARRISON COUNTIES
UNTIL 325 AM EDT...
AT 300 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF PLEASURE RIDGE PARK TO FAIRDALE TO 7
MILES SOUTHWEST OF SHEPHERDSVILLE...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EAST CENTRAL
HARRISON...NORTHWESTERN BULLITT AND SOUTHWESTERN JEFFERSON
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...GAP IN KNOB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3808 8568 3794 8566 3790 8582 3803 8593
3811 8607 3819 8595 3819 8590
TIME...MOT...LOC 0702Z 246DEG 50KT 3815 8595 3806 8576
3796 8580
HAIL...0.75IN
WIND...60MPH
$$
ZT369
WWUS53 KLMK 100710
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 AM EDT FRI APR 10 2015
INC061-KYC029-111-100721-
/O.CAN.KLMK.SV.W.0068.000000T0000Z-150410T0725Z/
HARRISON IN-JEFFERSON KY-BULLITT KY-
310 AM EDT FRI APR 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BULLITT...
SOUTHWESTERN JEFFERSON AND SOUTHEASTERN HARRISON COUNTIES IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3808 8568 3794 8566 3790 8582 3803 8593
3811 8607 3819 8595 3819 8590
TIME...MOT...LOC 0711Z 246DEG 50KT 3819 8579 3809 8560
3799 8565
$$
ZTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:44 AM EDT, 59 minutes earlier.
Area forecast discussion, Apr 10, 1:44 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
144 AM EDT Fri Apr 10 2015
...Mesoscale Forecast Update...
Issued at 140 AM EDT Fri Apr 10 2015
Although we held off on a Tornado Watch due to the line of
convection in a weakening state about an hour ago, the line seems to
be increasing in strength over the last 40 min. Although cells are
relatively low topped, they did put down 58kt winds in Evansville
and continue to show strong wind signatures and even some stronger
hail cores showing up in Orange County. With ideal eff. SRH and low
level shear as well as some low level QLCS rotation sigs showing up
on radar, feel a tornado threat is still there. Thus, Tornado Watch
#52 is in effect for southern Indiana and much of central KY through
8 AM EDT/7 AM CDT. DCAPES are quite high over southern IN/north
central KY as well to support a wind damage threat.
With low FFG, will need to watch training t-storms as well for flash
flood warnings.
Issued at 1025 PM EDT Thu Apr 9 2015
Warm sector over central Kentucky and southern Indiana remains quite
juicy, but void of any forcing. Line of strong to severe storms
along the cold front now extends from east-central Illinois back
across SE Missouri into NE Arkansas, and appears to be a bit slower
than advertised. This line looks like it will be the only show in
town.
Environment appears most favorable west of I-65, with DCAPEs now
over 1100 J/kg, so we would expect just about any storm moving into
the area to remain severe, with damaging winds as the main threat.
Hi-res models show this system remaining as a broken line, so
without any cold pool processes, it should continue a fairly slow
eastward march. Best timing for SVR storms appears to be 04-06Z for
areas west of I-65, and just before daybreak for our eastern CWA,
albeit with weakening storms by that time.
.SHORT TERM (Now through Friday Night)...
Issued at 300 AM EDT Fri Apr 10 2015
...Strong to Severe Storms Possible This Afternoon and Tonight...
...Current Conditions...
Severe Thunderstorm Watch #40 has been issued for the northeast CWA
until 02z. This is part of a larger watch and will likely be able to
be cancelled before the proposed expiration. In fact, think our
window will be pretty short in this watch as the forcing responsible
for these storms will lift NE. The main threats will be marginally
severe hail and an isolated damaging wind event. Excessive lightning
and brief heavy rainfall can also be expected with any storm.
Otherwise, we are destabilizing nicely and will remain firmly in the
warm sector all of the afternoon and evening before a strong cold
front quickly passes just before and around dawn. The midday batch
of storms did briefly stabilize portions of southern IN and north
central KY along the Ohio River, however we have already recovered
as current ob at SDF reads 81/66. With the unstable airmass and
subtle ripples in the deep southwest flow, expect that we could
still see isolated to widely scattered storms through the afternoon.
However, the lack of any focused forcing until later in the evening
and overnight should keep things relatively quiet. Any storm that
does form will have the potential to be strong to severe and
vertical wind profiles could support rotating storms.
...Evening and Tonight's Storms...
The surface low currently over southern IA will move into the Great
Lakes tonight ahead of a potent shortwave trough, with the trailing
cold front racing toward the Ohio River Valley overnight. Meanwhile,
a broad area of cyclonically curved upper flow will overspread our
region creating more forcing for ascent along with a 40-50 knot LLJ
established over our region. Our mid level winds will veer, meanwhile
low level winds are expected to back a bit, creating a more curved
hodograph. Our area is expected to remain moderate to strongly
unstable through the early evening hours, where some activity is
possible ahead of a prefrontal trough. Timing for this feature has
slowed and expect we may not see an increase in activity until
between sunset and Midnight. Feel this round of storms would pose
our greatest threat as supercells and broken bowing segements would
be possible. All severe modes would be on the table with this
scenario, although the tornado threat would be quite isolated. Any
storm will produce heavy rain with Flash Flooding certainly a
concern. Will keep the Flash Flood Watch going.
After Midnight, expect the last round of storms to move through the
area in the form of a broken line. Expect that a few bowing segment
and mesovortices will be possible within the line, as well as any
supercell that might be able to develop ahead of the line. Isolated
pockets of damaging wind are expected to be the main threat
overnight, although the isolated tornado threat would continue until
frontal passage. This line is expected to wane in intensity as it
pushes east across our area as we lose some instability. However,
strong southerly flow ahead of the front will be able to keep things
non-diurnal and at least somewhat unstable according SREF SB CAPE
probs. Adding to what instability is left, plenty of forcing and
dynamics should sustain a severe threat.
Cold front moves through around dawn on Friday with a dry conditions
taking over. Highs on Friday are expected to be in the 60s, with
lows Friday night in the lower 40s. A few upper 30s may be possible
as the surface high settles over us.
.LONG TERM (Saturday through Thursday)...
Issued at 235 PM EDT Thu Apr 9 2015
The weekend still looks good, with highs around normal Saturday and
going up on Sunday. A front moves into the region Sunday night,
bringing back rain chances. This front should slow down across our
vicinity, and then looks to lift north again Wed. and Thu. Given the
proximity to the region, do not want to pull pops from any one
period, and blended forecast maintains good chances through the work
week. Temperatures in this pattern are well above normal, though the
location of the front Tuesday could make part of the region cooler.
We will have to watch the location of the rains associated with that
front, for further flood potential.
&&
.HYDROLOGY...
Issued at 346 PM EDT Thu Apr 9 2015
A Flash Flood Watch remains in effect for portions of southern
Indiana and central Kentucky through the pre-dawn hours Friday
(basically until the front passes) for the continued threat of flash
flooding. The air mass over the lower Ohio Valley the past few days
and again today will be characterized by PWATs 1.3 to 1.6 inches,
very high for this time of the year. A swath of 8 to 10 inches has
fallen across southern Indiana and northern Kentucky in the last 14
days, which is 5 to 8 inches above normal. The repeated rounds of
storms this week have kept the ground well-saturated and the
rivers/streams/creeks running high.
The expectation is that this evening and tonight an additional 1 to
locally 3 inches could fall over the course of 1 or 2 rounds of
convection until the front passes. Latest 1-hr flash flood guidance
shows that between 0.75 and 1.25 inches is needed to initiate
problems along the Ohio River counties into the Bluegrass and
Cumberland regions. While storms today should be fairly progressive,
the very low flash flood guidance combined with more than one round
of storms will keep the flash flood threat elevated. We did opt to
expand the watch southwestward where 1-hr FFG is also low.n&&
.AVIATION (06Z TAF Update)...
Updated at 1235 AM EDT Fri Apr 10 2015
Still trying to refine the timing of the convective line, which is
just crossing the Wabash Valley as of 04Z. Looks an hour or two
slower than previously advertised, and we'll try to hone in on about
a 2 hr window for storms. Wind gusts have slacked to around 20 kt,
but we'll carry 30-35 kt gusts while we have prevailing TSRA at
BWG/SDF. Visibilities will most likely drop to IFR or even LIFR in
the heaviest precip, but that will be too brief to even warrant a
TEMPO. Will go MVFR on both ceiling and vis, and keep it above
fuel-alternate. As the storms push farther east, there will be a
substantial weakening trend, which limits confidence in LEX.
Therefore will go with VCTS there as the increasingly broken line
works in.
Because the convective line remains broken with no real cold pool or
trailing stratiform precip, will scale back the post-frontal precip
to a few hrs of VCSH during the morning as ceilings lift to VFR.
Modest cold advection surge will keep gusts around 20 kt through
midday. Look for clearing skies and diminishing winds in the
afternoon.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH until 6 AM EDT /5 AM CDT/ early this morning
FOR KYZ023>043-045>049-053>057-061>067-076>078-081-082.
IN...FLASH FLOOD WATCH until 6 AM EDT /5 AM CDT/ early this morning
FOR INZ076>079-083-084-089>092.
&&
Mesoscale......AMS
Short Term.....BJS
Long Term......RJS
Hydrology......BJS
Aviation.......RASHazardous weather outlook, Apr 10, 2:09 AM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 209 AM EDT FRI APR 10 2015 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110615- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 209 AM EDT FRI APR 10 2015 /109 AM CDT FRI APR 10 2015/ ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT /5 AM CDT/ EARLY THIS MORNING... ...TORNADO WATCH 52 IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SEVERE STORMS ARE LIKELY EARLY THIS MORNING AS A COLD FRONT MOVES THROUGH. THE MAIN THREATS ARE DAMAGING WINDS AND HEAVY RAINFALL. LARGE HAIL AND AN ISOLATED TORNADO CAN NOT BE RULED OUT. REFER TO THE FLASH FLOOD WATCH FOR MORE DETAILS ON HEAVY RAINFALL AND FLOOD POTENTIAL ACROSS SOUTHERN INDIANA AND PORTIONS OF CENTRAL KENTUCKY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MORE ROUNDS OF SHOWERS AND STORMS ARE EXPECTED BY EARLY TO MID WEEK NEXT WEEK. SOME STORMS COULD BECOME STRONG. CONTINUED ROUNDS OF HEAVY RAINFALL COULD LEAD TO ADDITIONAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT WIND DAMAGE...HAIL...OR FLOODING EARLY THIS MORNING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. AMS
In the hours before
Special weather statement, Apr 10, 1:58 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1258 AM CDT FRI APR 10 2015
INZ084-089-090-KYZ023>026-100640-
BRECKINRIDGE KY-CRAWFORD IN-HANCOCK KY-HARRISON IN-MEADE KY-OHIO
KY-PERRY IN-
1258 AM CDT FRI APR 10 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 45
MPH WINDS...
AT 1256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES EAST OF HAWESVILLE...AND MOVING
NORTHEAST AT 55 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND STRONG
GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HAWESVILLE...
HARDINSBURG...
BRANDENBURG...
TELL CITY...
AMMONS AND SAMPLE...
MANNING CROSSING AND UNION STAR...
RHODELIA AND FRYMIRE...
ANDYVILLE AND PAYNEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3793 8698 3794 8693 3797 8689 3821 8627
3794 8609 3763 8674 3772 8686 3775 8683
3780 8683 3784 8686 3783 8690 3784 8692
3788 8690 3790 8692 3790 8699
TIME...MOT...LOC 0557Z 236DEG 31KT 3792 8657
JDGSpecial weather statement, Apr 10, 2:06 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
206 AM EDT FRI APR 10 2015
INZ077>079-091-092-KYZ031-032-100650-
CLARK IN-FLOYD IN-JEFFERSON IN-OLDHAM KY-SCOTT IN-TRIMBLE
KY-WASHINGTON IN-
206 AM EDT FRI APR 10 2015
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN....AND
50 MPH WINDS...
AT 204 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
SALEM TO 13 MILES SOUTHEAST OF SALEM TO 6 MILES WEST OF NEW ALBANY...
AND MOVING EAST AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
BEDFORD...
SCOTTSBURG...
MADISON...
CLARK REGIONAL AIRPORT AND MEMPHIS...
GOSHEN AND WOOSTER...
BLOCHER AND VESTA...
KENT AND VOLGA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3874 8532 3872 8532 3867 8527 3854 8526
3827 8599 3830 8599 3831 8601 3847 8600
3857 8608 3887 8546
TIME...MOT...LOC 0606Z 253DEG 49KT 3861 8592 3849 8588
3828 8591
ZTLocal storm report, Apr 10, 2:14 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
214 AM EDT FRI APR 10 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND DMG 2 E JASPER 38.39N 86.89W
04/10/2015 DUBOIS IN EMERGENCY MNGR
A FEW TREES DOWN AROUND THE JASPER AREA.
&&
TTSpecial weather statement, Apr 10, 2:20 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
120 AM CDT FRI APR 10 2015
KYZ061-070>072-100650-
BUTLER KY-LOGAN KY-SIMPSON KY-WARREN KY-
120 AM CDT FRI APR 10 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUSSELLVILLE...AND MOVING NORTHEAST AT 50
MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
FRANKLIN...
RUSSELLVILLE...
MEMPHIS JUNCTION...
COOPERSTOWN AND DENNIS...
HOMER AND INSCO...
GASPER AND CHANDLERS CHAPEL...
BUFFALO FORK AND RICHELIEU...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
2 AND 6.
THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 4 AND
7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3665 8659 3664 8706 3665 8707 3702 8706
3707 8705 3708 8699 3707 8695 3709 8691
3711 8690 3701 8648 3665 8649 3663 8657
TIME...MOT...LOC 0620Z 232DEG 43KT 3684 8692
JDGLocal storm report, Apr 10, 2:25 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
225 AM EDT FRI APR 10 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND DMG SULPHUR SPRINGS 38.22N 86.47W
04/10/2015 CRAWFORD IN PUBLIC
PORCH ROOF DAMAGED.
&&
TTSpecial weather statement, Apr 10, 2:26 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
226 AM EDT FRI APR 10 2015
KYZ049-057-100655-
CLARK KY-MADISON KY-
226 AM EDT FRI APR 10 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...
AT 223 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF WINCHESTER...AND MOVING
NORTHEAST AT 55 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...PENNY SIZE
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
* THIS STORM WILL ALSO IMPACT...
RICHMOND...
KIDDVILLE AND GOFFS CORNER...
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
90 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3791 8399 3783 8400 3784 8405 3782 8408
3784 8409 3782 8410 3781 8407 3778 8410
3777 8408 3775 8408 3767 8424 3781 8437
3802 8401 3794 8396
TIME...MOT...LOC 0625Z 235DEG 53KT 3792 8407
JDGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 1:52 AM EDT | Flash Flood Warning | LMK | Breckinridge, Hancock, Meade, Ohio | 3 hr |
| Apr 10, 1:58 AM EDT | Special Weather Statement | LMK | Breckinridge, Hancock, Meade | 42 min |
| Apr 10, 2:06 AM EDT | Special Weather Statement | LMK | Trimble | 44 min |
| Apr 10, 2:20 AM EDT | Special Weather Statement | LMK | Logan, Simpson | 30 min |
| Apr 10, 2:26 AM EDT | Special Weather Statement | LMK | Madison | 29 min |
| Apr 10, 2:33 AM EDT | Areal Flood Advisory | LMK | Jefferson, Oldham | 3 hr |
| Apr 10, 2:39 AM EDT | Severe Thunderstorm Warning | LMK | Logan, Warren | 31 min |
| Apr 10, 3:04 AM EDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Hart, Warren | 36 min |
| Apr 10, 3:09 AM EDT | Special Weather Statement | LMK | Jefferson, Oldham, Shelby | 46 min |
| Apr 10, 3:19 AM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Simpson, Warren | 31 min |
| Apr 10, 3:28 AM EDT | Special Weather Statement | LMK | Henry, Shelby | 47 min |
| Apr 10, 3:29 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Warren | 31 min |
| Apr 10, 3:35 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Larue, Nelson | 34 min |
| Apr 10, 3:36 AM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Green, Hart, Metcalfe, Monroe | 39 min |
| Apr 10, 3:38 AM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Shelby | 23 min |
| Apr 10, 3:56 AM EDT | Severe Thunderstorm Warning | LMK | Casey, Marion, Taylor | 29 min |
| Apr 10, 4:05 AM EDT | Tornado Warning | LMK | Boyle, Casey, Marion, Taylor | 20 min |
| Apr 10, 4:12 AM EDT | Special Weather Statement | LMK | Anderson, Fayette, Franklin, Jessamine, Mercer, Spencer and 2 more | 43 min |
| Apr 10, 4:14 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Cumberland, Green, Metcalfe, Monroe and 1 more | 46 min |
| Apr 10, 4:28 AM EDT | Special Weather Statement | LMK | Anderson, Boyle, Jessamine, Mercer, Woodford | 27 min |
| Apr 10, 4:29 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Clinton, Cumberland, Lincoln, Monroe and 1 more | 58 min |
| Apr 10, 4:36 AM EDT | Areal Flood Advisory | LMK | Fayette | 2 hr |
| Apr 10, 4:58 AM EDT | Special Weather Statement | LMK | Bourbon, Boyle, Clark, Fayette, Garrard, Jessamine and 4 more | 27 min |
| Apr 10, 9:20 AM EDT | River Flood Warning | LMK | Bourbon | 23 hr |
| Apr 10, 12:47 AM EDT | Areal Flood Advisory | LMK | Dubois | 3 hr |
| Apr 10, 12:53 AM EDT | Severe Thunderstorm Warning | LMK | Dubois | 42 min |
| Apr 10, 1:06 AM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Perry | 29 min |
| Apr 10, 1:16 AM EDT | Severe Thunderstorm Warning | LMK | Crawford, Orange, Washington | 39 min |
| Apr 10, 1:32 AM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Perry | 28 min |
| Apr 10, 1:37 AM EDT | Flash Flood Warning | LMK | Crawford, Orange, Washington | 3 hr |
| Apr 10, 1:49 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Scott, Washington | 38 min |
| Apr 10, 1:52 AM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Orange, Washington | 22 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.